Tennessee, 2006Lightning Strike in Tennessee, August 28, 2006
August 28, 2006 · NWS MEG · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 28, 1:48 PM CST, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 28, 1:48 PM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
248 PM CDT MON AUG 28 2006
.DISCUSSION...
CURRENTLY...WEAK SURFACE LOW PRESSURE CENTERED OVER ILLINOIS WITH
A COLD FRONT STRETCHING THROUGH CENTRAL MISSOURI INTO OKLAHOMA.
CLOUDS HAVE MIXED OUT ACROSS THE REGION ALLOWING TEMPS TO CLIMB TO
AROUND 90 AT MOST PLACES. VERY MOIST AIRMASS IN PLACE WITH
PRECIPITABLE WATER VALUES OVER 2 INCHES AND SURFACE DEWPOINTS IN
THE MID 70S. CONVECTION HAS BEEN SLOW TO INITIATE DUE TO AN
OUTFLOW BOUNDARY THAT MOVED ACROSS THE MID SOUTH DURING THE LATE
MORNING HOURS...STABILIZING THE AIRMASS FOR A FEW HOURS.
TONIGHT...AIRMASS WILL CONTINUE TO DESTABILIZE LATE THIS AFTERNOON.
SCATTERED CONVECTION WILL DEVELOP DURING THE EVENING AND CONTINUE
TONIGHT AS THE UPPER TROF OVER THE PLAINS CONTINUES TO MOVE INTO
THE MISSISSIPPI VALLEY ALONG WITH THE ASSOCIATED COLD FRONT.
SEVERE PARAMETERS ARE MARGINAL THOUGH WITH THE VERY MOIST AIRMASS
OVER THE REGION SOME LOCALLY HEAVY DOWNPOURS CAN BE EXPECTED
OVERNIGHT.
TUESDAY AND TUESDAY NIGHT...THE FRONT WILL SLOWLY PUSH
ACROSS THE AREA TUESDAY WITH THE BEST CHANCE FOR RAIN ACROSS
EASTERN SECTIONS OF THE FORECAST AREA. DRIER AIR WILL BEGIN
WORKING INTO THE WESTERN SECTIONS BEHIND THE FRONT LIMITING PRECIP
CHANCES FOR EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL.
TEMPERATURES WILL BE A LITTLE COOLER AS SURFACE WINDS SHIFT AROUND
TO THE NORTHWEST AND THE UPPER TROF PREVAILS ACROSS THE
MISSISSIPPI VALLEY. THE FRONT SHOULD MAKE IT THROUGH THE ENTIRE
AREA BY 12Z WEDNESDAY. WL CONTINUE CHANCE/SLIGHT CHANCE POPS
ACROSS MAINLY NORTHERN MISSISSIPPI ON TUESDAY NIGHT.
EXTENDED...UPPER TROF REMAINS OVER THE MISSISSIPPI VALLEY WITH
COOLER THAN NORMAL TEMPERATURES EXPECTED. WEAK SURFACE HIGH
PRESSURE WILL PREVAIL DURING THIS TIME PERIOD WITH A RELATIVELY
DRY AIRMASS IN PLACE INTO THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 74 87 68 83 / 50 20 20 10
MKL 71 86 65 82 / 50 30 20 10
JBR 70 85 64 82 / 40 20 10 10
TUP 73 89 70 87 / 50 50 30 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
SJM
Hazardous weather outlook, Aug 28, 1:50 PM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
250 PM CDT MON AUG 28 2006
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-291000-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
250 PM CDT MON AUG 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
VERY MOIST AND UNSTABLE AIR WILL BE OVER THE MID-SOUTH TONIGHT.
MEANWHILE...A COLD FRONT WILL SLOWLY APPROACH THE MID-SOUTH FROM THE
NORTHWEST AND MOVE INTO THE AREA. SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS THE MID-SOUTH TONIGHT. A FEW
STORMS MAY CONTAIN WIND GUSTS UP TO NEAR 45 MPH AND SMALL HAIL. IN
ADDITION...LOCALLY HEAVY RAIN IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A COLD FRONT WILL MOVE INTO NORTH MISSISSIPPI AND EAST-CENTRAL
ARKANSAS TUESDAY AFTERNOON AND EVENING. A FEW STORMS AHEAD OF THE
FRONT MAY BE STRONG WITH LOCALLY HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SJM
Lightning, Henderson
- When
- August 28, 5:00 PM CST
- Where
- Henderson County, Lexington
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.654, -88.388 (the zone’s center; the record gives no point)
Lightning struck a house on Pine Cone Drive in Lexington during the evening hours. Smoke was seen coming from the attic area.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Ohio, August 28, 2006$403,000 · F0 · 6 events
- Tornado and Strong Wind in Indiana, August 28, 2006$130,000 · F1 · 2 events
- Flash Flooding and Flooding in New Mexico, August 28 to 29, 2006$300,000 · 4 events
- Flash Flood in New Jersey, August 28, 2006$250,000 · 1 event
- Flash Flood in Illinois, August 28, 2006$250,000 · 1 event
- Flash Flood in Iowa, August 28, 2006$125,000 · 1 event
- Tornado in Ohio, August 28, 2006$25,000 · F1 · 1 event
- Tornado and Hail in Indiana, August 28, 2006$60,000 · F0 · 2 events
- Lightning Strike in Tennessee, August 28, 2006$60,000 · 1 event
- Lightning Strike in Georgia, August 28, 2006$50,000 · 1 event
- Flash Flooding in Texas, August 28, 20067 events
- Heavy Rain in Pennsylvania, August 28, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5535090.